Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Advice requested - 3 days before med-switch

(1/2) > >>

dirtycar74:
My Doctor has ordered my pills changed, at my request, to a once-daily regimen.  I have three days more of Trizivir (twice daily regimen in combo with Kaletra) before I am to start Epzicom with the same Kaletra (both are now once daily dosage). 

Advice is requested regarding what to expect when making transition, as well as whether or not I should have any lapse/vacation of dosage to allow for, i.e., if my blood is saturated with one medication already, and I start taking another similar drug, does that pose any risk or should I stop for a few days to allow the old meds to dissipate from my system before starting the new ones?

I found out I was (+) in November 2003.  Started HAART (Kaletra+Trizivir) in April 2005.  I am undetectable (at <50c/ml) for over six months.  I am switching regimens to hopefully make it easier to maintain a near perfect adherence, since I take the pills right before bed, allowing me to not have that 'weird, semi-drunk, semi-sick-to-my-stomach' feeling I got when I was taking mid-day.

So, thanks in advance for any replies.  Feel free to post 'em here, so that others with similar questions might learn as well.

Jacques:
Hi Dirtycar,

Strangely I worried about this a few days ago while switching from kaletra/Combivir twice a day to one a day Reyataz/Viread/3TC.

Well, finally I guess that if there has been a "switching protocol " to follow, my doctor would have tell me. So I took my last pills of the old regimen the very last evening ( as usual) and started the new one the morning after. Everything seems to go okay so far.

and I feel so free when evening comes. No more pills to think about, should I wish to go out. ;)

Jacques

cubbybear:
To my knowledge the drugs in Trizivir have relatively short half lives hence the twice daily dosing schedule and leave your blood stream relatively quickly when you stop taking them.  I was on a twice daily regimen (combivir/sustiva) but switched to once daily (sustiva/truvada) and I stopped taking the combivir in the morning and took the truvada at night with the sustiva.  Because of the short half life of azt/3tc in combivir it wasn't an issue.

You should be fine to do similar.

newt:
Hello dirtycar

Trizivir is abavavir + AZT + 3TC.  Epzicom is abacavir + 3TC.  So basically you are dropping the AZT, which is the likely culprit for the sick feelings. 

So, expect nothing new, hopefully an improvement in the guts though.

All these drugs are nukes. 3 nukes is unnecessary really in your situation. It's a sound simplification.

- matt

(nice pic btw)

dirtycar74:
Switch made with no side-effects. 

Thanks everyone for the support!

Navigation

[0] Message Index

[#] Next page

Go to full version